I will start from the accident. I was rear ended by a tractor trailer. I suffered whiplash, torn rotator cuff. It had to be operated on. I had a concussion. I suffered 2 protruding discs in my neck, and two herniated discs in m y lower back.
This was 3.5 years ago. I still suffer being dizzy, I fall down frequently losing my balance. I do walk with a cane. I have 4 of the best doctors in the country treating me at UPMC Pittsburgh. First the concussion specialist sent me to all kinds of therapy. This helped a little. I was having cognitive problems. She had me tested over a 6 month peroid.
The results were I can get things right but it takes me so long I fail the tests. She sent me to an ENT specialist, Dr. Furman one of the best in the country. He had me tested. I did rotary chair tests, caloric tests, hearing tests, and many more. He came out after lunch and told me my left inner ear did't work, my right inner ear worked a little, I had a left side traumatic brain injury. He said there is no way to get this better. It has been 2 years since the tests I feel like maybe my eyes have helped me feel better. I still get dizzy, have vertigo, light bothers my eyes I wear sun glasses everywhere. They are special to make it so I can only see things in front of me. I had bad motion sickness, but it has gotten a little better. I can't go in a grocery store very long walking up the asiles makes me very dizzy. When in a car I have trouble reading sign s correctly as I am driven by them. Yes, they also took my drivers license for medical reasons. My, problem is the insurance company for the other side sent me to another ENT he ran all kinds of tests many on faulty equipment, yet he siad I have no problems. I am not sure whats going on. I will seeDr. Furman next month he said he will run some tests again. When he first tested me I was taking Relafen, this has stopped, but I now take neurotin,and verapamil. I also was taking Effexor when he tested me but no know. I recently started Cymbolta. I also take anti-vert now. Could that effect the results of the second doctors tests.
Hi, what was the diagnosis made? The problem in the inner ear, the symptoms can be suppressed by medications, but the basic problem may still be there, unless it is due to causes like Labyrinthitis, then it can resolve. The loss of balance could also be due to other causes like cerebellar disorders. Symptoms related to cerebellum are difficulty walking, tremors, difficulty with fine tasks and an inability to talk. Check with your doctor to rule out other causes for the dizziness and loss of balance. And maybe the second round of tests for the inner ear may help detect the cause for your symptoms. Regards.
The diagnosis made was due to the accident I lost function of the left inner ear and partial loss of function in right ear and left side brain trauma. This was caused by the concussion I suffered. I just worry that my current medications will mask my true symptoms. I don't know if I should stop taking them prior to the test or not. Today is the 28th I have to quit soon if that's what I should do.
I know the antivert masks the symptoms. So they appear not to be there.
I have no idea what the neurotin, cymbolta, verapamil or the tylenol I now take will do. Please let me know if you can. One last question could the relafen have caused my symptoms to show worst than they were last time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.